Xyzal is an effective solution for the treatment of allergy symptoms like watery eyes, runny nose, itching eyes/nose, and sneezing. One of the trusted pharmaceutical company, Sanofi-aventis U.S. LLC. It contains active ingredient Levocetirizine Dihydrochloride. It is available in a dosage of 5 mg.
Manufacturer: Sanofi-aventis U.S. LLC
Active Ingredient: Active component of this medicine Levocetirizine Dihydrochloride, which is the dihydrochloride salt form of the active levorotatory enantiomer of cetirizine, selective histamine H1 receptor antagonist that shows antihistamine, anti-inflammatory, and potential anti-angiogenic activities. This active component competes with endogenous histamine for binding at peripheral H1-receptor sites on the effector cell surface. It also prevents the negative symptoms associated with histamine release and an allergic reaction. It acts as a histamine that plays an important role in angiogenesis during an allergic inflammatory reaction. It blocks the action of histamine may modulate the expression of proangiogenic factors so it prevents angiogenesis.
Indications: This is an antihistamine medicine approved to relieve allergy symptoms like watery eyes, runny nose, itching eyes/nose, and sneezing. Xyzal used to relieve itching and hives. This medicine blocks a certain natural substance like histamine that the body produces during an allergic reaction. It does not prevent hives or a serious allergic reaction like anaphylaxis.
Action Mechanism: This particular medication belongs to a group of drugs called antihistamines. Xyzal acts by blocking the release of a chemical called histamine from the cells in the body. It also helps to relieve symptoms of allergies, like sneezing, runny nose, and red, watery, itchy eyes. This medicine also helps relieve itching caused by hives.
Dosages: It is available for oral consumption in a dosage as mentioned below:
- 5 mg: It should be taken with or without food once a day in the evening as exactly as advised by the doctor
Note: Children’s body absorbs twice as much of the same dose size of this medicine as an adult's body. Avoid giving them more than prescribed by the doctor